MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE CS-2500; AUTOMATED BLOOD COAGULATION ANALYZER

SYSMEX CORPORATION, I SQUARE CS-2500; AUTOMATED BLOOD COAGULATION ANALYZER
Model Number CS-2500
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sysmex became aware of the treatment change based on the erroneous results on (b)(6)2021.The operator was using cs-2500 software version 01-68 at the time of this event.The operator stated use of becton dickinson and company (bd) 1.8 ml and 2.7 ml sodium citrate sample tubes.The cs-2500 instructions for use (ifu) version 01-68, chapter 1 introduction, section 1.5.4 usable sample tubes - demonstrates software settings available in software version 01-68 are incompatible with combined use of both bd 1.8ml and 2.7ml sample tubes.Sample tube type settings can be engaged for either bd 1.8ml or bd 2.7ml sample tubes.It is unknown what tube type setting or what sample tube type was utilized for the suspect analysis.The initial analysis generated error code 0000.4000.0041 [extrapolation boundary over (upper)].Chapter 8 troubleshooting, section 8.5.2 analysis data errors - states that the possible cause is the "analysis results exceeded the calibration curve extrapolation range and the corrective actions/countermeasures states to refer to the reagent application sheet.If allowable, change the dilution ratio, then repeat the analysis.Not all assays permit alternate sample dilution ratios." innovance heparin does not permit alternate sample dilution ratios.The operator reported the result as the upper reportable range limit of 1.5 iu/ml.The laboratory policy is to investigate invalid results or results marked for review.If no sample integrity concerns are found and analyzer performance is not in question, results may be reported according to the heparin analytical measuring range, which is 0.10 ml-1.5 ml.The operator changed the reagent then analyzed and reported patient results prior to analyzing quality control (qc).It is good laboratory practice to analyze qc post reagent change prior to patient analysis to ensure accuracy of results.Qc analysis post reagent change generated error code 4004.000.000 [no linearity].Chapter 8 troubleshooting, section 8.5.2 analysis data errors - states that the possible cause is the "reaction curve lacked linearity and the corrective actions/countermeasures states to check the reaction curve." further verification of analyzer performance was recommended.No analyzer deficiency was identified.
 
Event or Problem Description
An erroneous heparin result was reported to the medical team.Prior to the initial sample analysis, quality control (qc) was analyzed generating results within range.The operator changed the innovance heparin reagent and analyzed the patient sample.The initial analysis generated an error code and the result was reported to the medical team as the upper reportable range limit.Next, qc was analyzed and generated an error code.Reanalysis generated qc results that were out of range.The reagent was changed and qc was analyzed generating results out of range.A new vial of qc was analyzed generating results within range.The patient sample was reanalyzed generating an accurate heparin result.Additionally, the result was verified on a second analyzer.A corrected report was issued.The patient's heparin treatment was stopped due to the erroneous result.There was no report of injury to the patient.

Brand Name
CS-2500
Common Device Name
AUTOMATED BLOOD COAGULATION ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key12229687
Report Number1000515253-2021-00012
Device Sequence Number3802653
Product Code JPA
UDI-Device Identifier04987562433735
UDI-Public(01)04987562433735(11)170613
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172286
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCS-2500
Device Catalogue NumberBV981798
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2021
Initial Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;